question-icon

What causes headache while on Imitrex and Midrin?

default
Posted on Tue, 31 Oct 2017
Question: I have had a headache in my right temple for three weeks. Had a CAT scan was completely normal. Tried Imitrex, Midrin, and a lot of over-the-counter pain reliever’s. I recently started seeing a chiropractor who set me up for six sessions of laser treatment. What recommendations would you have for me? Thank you
doctor
Answered by Dr. Erion Spaho (1 hour later)
Brief Answer:
Temporal arteritis to consider.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

I see that the medications you used are destined for migraine headaches.

Since the pain is located at the temple, I suggest you to see your primary care Doctor who can evaluate you clinically and can order the necessary tests about another possible condition such giant cell arteritis ( or temporal arteritis ) that may cause such symptoms.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho (46 minutes later)
Doctor, What is Temporal Arteritis and how is it usually treated?I am still waiting for an answer to my follow-up question: "Doctor, What is Temporal Arteritis and how is it usually treated?"
I submitted that question over one hour ago. Please respond.
Thank you.
doctor
Answered by Dr. Erion Spaho (1 hour later)
Brief Answer:
It is an autoimmune disease.

Detailed Answer:
Welcome back.

Temporal arteritis is an autoimmune disease that may involve medium-sized arteries.

The temporal (located at the temple ) artery is often involved.

There are necessary further steps in order to confirm or exclude it and being examined clinically by your primary care Doctor is the first step.

Other examinations include blood tests and temporal artery biopsy.

Treatment consists in corticosteroids use ( if confirmed as the diagnosis ).

Hope this helps. Feel free to ask further.

Regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3850 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes headache while on Imitrex and Midrin?

Brief Answer: Temporal arteritis to consider. Detailed Answer: Hello and thanks for using HCM. I have read your question and understand your concerns. I see that the medications you used are destined for migraine headaches. Since the pain is located at the temple, I suggest you to see your primary care Doctor who can evaluate you clinically and can order the necessary tests about another possible condition such giant cell arteritis ( or temporal arteritis ) that may cause such symptoms. Hope you found the answer helpful. Let me know if I can assist you further. Take care.